View Full Version : First Thread, sharing ADD experiences


LewitB
01-29-17, 09:39 PM
Since this thread is about ADD and higher education, I wanted to clear my head and talk about my issues that I've had with ADD, my prescription, and how it's affected my college career.

I was actually diagnosed with ADD in the 4th grade. I couldn't take pills well then so I tried some sort of medicine patch, then transitioned to the Medadate pills (right spellling??) early in middle school. I went off that medication as it curved my appetite something awful. Other than that, I don't quite remember how it affected me as that was some 7-10 years ago.

Now I'm a junior in college. After years of not taking any medication, I made an appointment with my doctor about a new prescription. I started taking 40mg Vyvanse around November of last semester. I had decided to try the medication again for one main reason: I was frustrated that I could sit in my university's library all day, only accomplish 20% of my work, always have that itch to look at my phone (I.E., distractions), or procrastinate on Youtube. Come exam time, I could not focus on those exams as there were always thoughts bouncing in and out of my head. These could be random thoughts, but most of the time it was one section of a song that's stuck in my head. I play bass guitar in my free time, and I could sit for hours trying to learn new songs or learn new theory, but at the end of that session, any section of any of those songs would then get stuck in my head. Due to these persistent mind jumbles, I finally tried Vyvanse.

I want to try to explain how I act throughout a typical day when I'm on the medication. Again, I'm just trying to clear my head. 6am, I wake up usually sleep deprived as I cannot force myself to go to bed at a reasonable hour. I take my Vyvanse at this time because I've grown to like the fact that its also a stimulant which wakes me up within 20 minutes of taking it. I then have two large bowls of cereal and coffee (caffeine withdrawals are all too real). By 730 I'm out the door going to my 8am class. At 8am, the medicine has not fully kicked in yet so I can feel the urge to not pay any attention to the lecturer and want to sit on my phone instead. But by 830 the medicine is kicking in. Not only am I able to pay attention better, but i'm able to stay focused for longer periods.

OK, 10am, that class is over and my Vyvanse is working to its full effect. Since I live off campus, I try to remain on campus all day, so then I head to the library. I'm able to focus more on schoolwork and my mind is not as jumbled, but I still have the urge to musically tap on my laptop, on my arm or mentally listen to that song that's stuck in my head or chatter my teeth in some sort of rhythm. Usually the rhythm is that song.

By 11 am, I'm hungry, but the Vyvanse does something I absolutely hate: It curves my appetite. I absolutely cannot stand the gnawing of hunger and the inability to eat something. I can't even open a granola bar without taking 2 bites and then not touching it for an hour.

By 1230 I'm heading to my last class of the day, with hunger soaring and an appetite non existent. I don't know what it is, but I always feel anxious about attending this class. Maybe the Vyvanse makes me abnormally anxious, maybe its due to the fact that I haven't eaten anything, or the fact that I thoroughly enjoy the class but hate being put on the spot (The class is Finance 425, Investments and Portfolio Management, and the professor will randomly call on students to answer questions. The anxiousness might stem from my irrational fear of speaking in front of people). I've also noticed that within 6 hours of originally taking the medicine, I'll get phases of goosebump chills. It happens every day around 12:30-2.

Finally, my day ends around 8 or 9. I can feel the Vyvanse wearing off and the sudden urge to eat everything in my pantry.

And just like that, I've spent far too long on this thread than I should have.

sarahsweets
01-30-17, 05:29 AM
By 11 am, I'm hungry, but the Vyvanse does something I absolutely hate: It curves my appetite. I absolutely cannot stand the gnawing of hunger and the inability to eat something. I can't even open a granola bar without taking 2 bites and then not touching it for an hour.

IME people that dont do as well on vyvanse experience this issue with eating. I do know that vyvanse is approved for binge-eating disorder so maybe that plays a part in it?

By 1230 I'm heading to my last class of the day, with hunger soaring and an appetite non existent. I don't know what it is, but I always feel anxious about attending this class. Maybe the Vyvanse makes me abnormally anxious, maybe its due to the fact that I haven't eaten anything, or the fact that I thoroughly enjoy the class but hate being put on the spot (The class is Finance 425, Investments and Portfolio Management, and the professor will randomly call on students to answer questions. The anxiousness might stem from my irrational fear of speaking in front of people). I've also noticed that within 6 hours of originally taking the medicine, I'll get phases of goosebump chills. It happens every day around 12:30-2.

I also found when I tried vyvanse that as it started its downward journey i had levels of anxiety that happened at the same times everyday.

Finally, my day ends around 8 or 9. I can feel the Vyvanse wearing off and the sudden urge to eat everything in my pantry.

If you stay on vyvanse you are going to have to force yourself to eat no matter how it makes you feel. Literally mind-over-matter force yourself.
Personally I would try dex or adderall. You seen to have given vyvanse enough of a chance.